Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Parents of Tweens and Teens - Welcome to your home!

    Bundles of hormones, emotions, and insecurities. Rebellion, dating, school problems, peer and societal pressures, its our job to see these kids to adulthood. Get the support you need here!

    Teen Boys' Health
    Teen Girls' Health
    Teen Health Center
    Teens with Bipolar
    avatar
    An_257904 posted:
    My 16 year old daughter started taking medications (Seriquil 300mg at night and Lexapro 30mg during the day) for bipolar about 8 months ago and has gained around 35 pounds. She has always been petite and started gaining more weight around puberty, but has never been this uncomfortable. She is active and eats like a typical teenager ( occasional junk food) We rarely even have soda in the house. I am afraid that the medicine is causing water weight gain. She is also only 4'10" and will not get any taller so as I stated she is very uncomfortable.
    The feedback I would like is what have others done to combat the weight gain?
    Also are their a;ternative medicines or vitamins to help with Bipolar?

    Take the Poll

    How do you treat your teens Bipolar?
    • Medication
    • Therapy
    • Naturally- Vitamins etc.
    • Other
    vote
    View Poll Results
    Reply
     
    avatar
    fcl responded:
    35 lbs in 8 months is an awful lot of weight and even more so for someone who is petite. If I were you, I'd be heading back to the doctor's to discuss this. If this is of no help I'd look for a different doctor for a second opinion.


    Spotlight: Member Stories

    I have 5 children; 18yr old girl, 16yr old girl, 10yr old boy (from previous relationship) & fraternal twin 8yr old girls (current relationship). ...More

    Helpful Tips

    Hair
    Don't battle over hair-it will grow out or get cut eventually. Save the battles for the big issues. More
    Was this Helpful?
    14 of 25 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.